Alert archive / New Jersey / Gale Watches in 2019

Gale Watch 17, NWS Philadelphia/Mount Holly

November 6, 2019

NWS Philadelphia/Mount Holly issued this gale watch at Nov 6, 2019, 2:52 PM EST. It took effect at Nov 8, 2019, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2019, 2:52 PM EST (19:52 UTC)
In effect from
Nov 8, 2019, 6:00 AM EST
Expired
Nov 7, 2019, 3:45 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

612 
WHUS71 KPHI 061952
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
252 PM EST Wed Nov 6 2019

ANZ430-431-450>455-070900-
/O.NEW.KPHI.GL.A.0017.191107T2300Z-191108T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
252 PM EST Wed Nov 6 2019

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from Thursday evening through Friday
afternoon.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

Staarmann
3 follow-up statements
646 
WHUS71 KPHI 062335
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
635 PM EST Wed Nov 6 2019

ANZ430-431-450>455-071245-
/O.CON.KPHI.GL.A.0017.191107T2300Z-191108T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
635 PM EST Wed Nov 6 2019

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WINDS AND SEAS...Northwest winds 15 to 25 kt, with possible
  gusts up to 35 kt especially during the day Friday. Seas 3 to 6
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
313 
WHUS71 KPHI 070845
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
345 AM EST Thu Nov 7 2019

ANZ450>455-072200-
/O.NEW.KPHI.SC.Y.0090.191108T0300Z-191108T1100Z/
/O.EXT.KPHI.GL.A.0017.191108T1100Z-191108T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 AM EST Thu Nov 7 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Mount Holly has issued a Small 
Craft Advisory, which is in effect from 10:00 PM this evening 
until 6:00 AM Friday.

* WINDS AND SEAS...Northwest winds increasing to 15 to 20 knots 
  with gusts up to 30 knots tonight. Northwest winds 15 to 25 
  knots on Friday with gusts up to 35 knots. Seas building to 4 to
  6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots 
are expected to produce wave conditions that are hazardous to 
small craft. Inexperienced mariners, especially those operating a 
small vessel, should avoid navigating in these conditions.

A Gale Watch is issued when there is the potential for gale force
winds of 34 to 47 knots. It is intended to provide additional 
lead time for mariners who may wish to consider altering their 
plans.

&&

$$

ANZ430-431-072200-
/O.NEW.KPHI.SC.Y.0090.191108T0300Z-191108T1100Z/
/O.EXT.KPHI.GL.A.0017.191108T1100Z-191108T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
345 AM EST Thu Nov 7 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Mount Holly has issued a Small 
Craft Advisory, which is in effect from 10:00 PM this evening 
until 6:00 AM Friday.

* WINDS AND SEAS...Northwest winds increasing to 15 to 20 knots 
  with gusts up to 30 knots tonight. Northwest winds 15 to 25 
  knots on Friday with gusts up to 35 knots. Seas building to 2 to
  5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots 
are expected to produce wave conditions that are hazardous to 
small craft. Inexperienced mariners, especially those operating a 
small vessel, should avoid navigating in these conditions.

A Gale Watch is issued when there is the potential for gale force
winds of 34 to 47 knots. It is intended to provide additional 
lead time for mariners who may wish to consider altering their 
plans.

&&

$$

Iovino
992 
WHUS71 KPHI 072045
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
345 PM EST Thu Nov 7 2019


ANZ450>455-080445-
/O.EXT.KPHI.SC.Y.0090.191108T0300Z-191108T2100Z/
/O.CAN.KPHI.GL.A.0017.191108T1100Z-191108T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 PM EST Thu Nov 7 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EST FRIDAY...
...GALE WATCH IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Gale Watch. 

* WINDS AND SEAS...Northwest winds increasing to 15 to 20 knots
  with gusts up to 30 knots tonight. Northwest winds 15 to 25
  knots on Friday with gusts up to 33 knots. Seas building to 4 
  to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce wave conditions that are hazardous to
small craft. Inexperienced mariners, especially those operating a
small vessel, should avoid navigating in these conditions.

A Gale Watch is issued when there is the potential for gale force
winds of 34 to 47 knots. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-080445-
/O.EXT.KPHI.SC.Y.0090.191108T0300Z-191108T2100Z/
/O.CAN.KPHI.GL.A.0017.191108T1100Z-191108T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
345 PM EST Thu Nov 7 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EST FRIDAY...
...GALE WATCH IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Gale Watch. 

* WINDS AND SEAS...Northwest winds increasing to 15 to 20 knots
  with gusts up to 30 knots tonight. Northwest winds 15 to 25
  knots on Friday with gusts up to 33 knots. Seas building to 2 
  to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce wave conditions that are hazardous to
small craft. Inexperienced mariners, especially those operating a
small vessel, should avoid navigating in these conditions.

A Gale Watch is issued when there is the potential for gale force
winds of 34 to 47 knots. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 6, 1:40 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Nov 6, 1:40 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
140 PM EST Wed Nov 6 2019

.SYNOPSIS...
High pressure will build over the region today, before shifting off
shore tonight. A cold front will approach the region tomorrow. As it
does so, a low pressure system is expected to develop then lift
along the front, with both features crossing our region late
Thursday into Thursday night. A large surface high will be the
dominant feature through the weekend. Another cold front is expected
early in the next work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update: the nocturnal surface-based inversion is
eroding quickly the morning and faster than the forecast
portrayed. Therefore, temps have rebounded quickly to near 50
degrees at this hour. Additionally, we've tapped into the
slightly stronger winds just above the surface, so winds have
picked up a bit this morning with some gusts showing up in the
latest observations. I have updated the forecast to reflect
these trends. Otherwise, the forecast remains on track for a dry
and pleasant autumn day with highs generally in the low to mid
50s.

High pressure near West Virginia this morning will crest across the
Middle Atlantic later today. Fair weather is expected thru the day
with mostly sunny skies. Temperatures today will be cooler than
Tuesday with readings 5 degrees below normal. Highs will range from
the upper 40s/low 50s across the N/W areas to the mid 50s with a few
upper 50s over Delmarva and metro Philadelphia. Winds will be gentle
from the NW to W around 10 mph this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
The high will move offshore tonight. A continuation of fair and cool
weather is expected. Under mainly clear skies, temperatures will
drop into the 30s in most areas. Winds will be light.

Thursday and Friday: The trend that started with yesterday's model
runs, with a later cyclogensis and consequently less snow in our
region, has continued with the 00Z model runs. It now appears that a
majority of the precipitation in our area will be ahead of and with
the front, meaning it will be mostly rain. A brief period of snow is
possible north and west of the fall line, but with the possible
exception of the higher terrain of the southern Poconos and
Northwest New Jersey, accumulating snow appears unlikely. Breezy
conditions behind the front will favor quickly drying roadways.
Temperatures will fall into the 30s by Friday morning. One thing to
note, forecast is higher than GFS or GFS MOS guidance with
temperatures, because the GFS is by far the most progressive with
the front, which has been a recent bias with the GFS. Significant
dry and cold air advection is expected Friday, so highs on Friday
are expected to be 15 to 20 degrees below normal, in the 30s and 40s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure will build into the region Friday night and eventually
shift off shore Sunday. Temperatures will remain well below normal
on Saturday, but by Sunday, southwesterly return flow will result in
a significant warming trend, with highs in the 40s and 50s.

The pattern Monday through Wednesday has some similarities to the
Thursday/Friday pattern. A cold front is expected to cross the
region Monday afternoon or evening and cyclogenesis is expected
along the front. Currently guidance indicates a period of a
rain/snow mix will occur across the region Monday night into Tuesday
night with the greatest chance for some snow north and west of the
Philadelphia metro area. No precipitation is forecast Wednesday but
temperatures will continue to be much below normal.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...High pressure across the region. VFR with only some high
clouds from time to time. Northwest winds have picked up this
morning with some occasional gusts, but will weaken becoming
west less than 10 kts into the afternoon.

Tonight... VFR. Mostly clear. Light winds favoring W or SW early
then S late.

Outlook...

Thursday and Thursday night...VFR conditions will lower to MVFR
(primarily for ceilings), and localized IFR conditions are
possible especially Thursday afternoon and evening with rain in
the area. Some very light snow is possible at KRDG and KABE.
Abrupt shift to northwesterly winds Thursday night, with gusts
up to 20 kt. Moderate confidence on the overall pattern, low
confidence on the details.

Friday...Mostly VFR conditions. Northwesterly winds 15-20 kts
with gusts 25 - 30 kts possible.

Friday night through Monday...VFR conditions expected.

&&

.MARINE...
High pressure will be across the waters today before moving east
tonight. Fair weather is expected thru the period. Winds will be
mostly northwest around 10 knots this morning before decreasing
later today. Tonight, winds will switch around to southwest but
remain under 10 knots. Seas mostly 2 to 3 ft today and tonight.

Outlook...
Thursday...southwesterly winds will gradually increase, and wind
gusts above 25 kt are possible on the coastal waters Thursday
afternoon.

Thursday night and Friday...an abrupt shift to northwesterly
winds is expected with a cold front Thursday night. Wind speeds
will increase quickly behind the front as well, and gale force
gusts are possible, especially Friday morning.

Saturday...winds and seas should stay below SCA criteria.

Sunday...Southerly wind gusts could reach SCA criteria, primarily on
the Atlantic coastal waters, and primarily afternoon.

Monday...Winds become northwest by afternoon, increasing to near SCA
Monday night.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...O'Hara/Staarmann
Short Term...O'Hara
Long Term...Johnson/Franklin
Aviation...Johnson/O'Hara/Staarmann
Marine...Johnson/O'Hara
Hazardous weather outlook, Nov 6, 3:30 AM EST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
330 AM EST Wed Nov 6 2019

NJZ001-PAZ054-055-070830-
Sussex-Carbon-Monroe-
330 AM EST Wed Nov 6 2019

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Light accumulating snowfall Thursday night may lead to slippery
roads
conditions.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-070-
071-101>106-070830-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
330 AM EST Wed Nov 6 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-070830-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
330 AM EST Wed Nov 6 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Northwesterly gale force gusts are possible Thursday night into
Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Gale Watches in New Jersey, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.